Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 7, NWS Salt Lake City, UT

March 2, 20255 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 2, 2025, 3:16 AM MST for 5 counties in Utah. It took effect at Mar 2, 2025, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2025, 3:16 AM MST (10:16 UTC)
In effect from
Mar 2, 2025, 12:00 PM MST
Expired
Mar 2, 2025, 8:00 PM MST
In force
8 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS75 KSLC 021016
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
316 AM MST Sun Mar 2 2025

UTZ115-122-030100-
/O.NEW.KSLC.WI.Y.0007.250302T1900Z-250303T0100Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Beaver, Delta, Milford, Cedar
City, and Little Sahara
316 AM MST Sun Mar 2 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon today to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MPS
4 follow-up statements
427 
WWUS75 KSLC 022059
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
159 PM MST Sun Mar 2 2025

UTZ115-122-030100-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Little Sahara, Milford, Cedar
City, Delta, and Beaver
159 PM MST Sun Mar 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC
938 
WWUS75 KSLC 022333
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
433 PM MST Sun Mar 2 2025

UTZ122-030300-
/O.UPG.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/
/O.NEW.KSLC.HW.W.0003.250302T2333Z-250303T0300Z/
Southwest Utah-
Including the following locations - Milford, Beaver, and Cedar
City
433 PM MST Sun Mar 2 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind 
  gusts are expected through 6-7 PM.

* WHERE...Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ115-030100-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/
Western Millard and Juab Counties-
Including the following locations - Delta and Little Sahara
433 PM MST Sun Mar 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Millard and Juab Counties.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
041 
WWUS75 KSLC 030032
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
532 PM MST Sun Mar 2 2025

UTZ123-030300-
/O.EXA.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/
Lower Washington County-
Including the following locations - Hurricane, St George, and
Ivins
532 PM MST Sun Mar 2 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Lower Washington County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility below 1 
  mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ122-030300-
/O.CON.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/
Southwest Utah-
Including the following locations - Milford, Beaver, and Cedar
City
532 PM MST Sun Mar 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind 
  gusts are expected through 6-7 PM.

* WHERE...Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ115-030300-
/O.EXT.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/
Western Millard and Juab Counties-
Including the following locations - Delta and Little Sahara
532 PM MST Sun Mar 2 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Millard and Juab Counties.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
128 
WWUS75 KSLC 030249
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
749 PM MST Sun Mar 2 2025

UTZ122-123-030400-
/O.EXP.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/
Southwest Utah-Lower Washington County-
Including the following locations - Hurricane, St George, Cedar
City, Ivins, Milford, and Beaver
749 PM MST Sun Mar 2 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind gusts to 45 mph will be possible through 10 PM, but the threat 
for widespread gusts has ended.

$$

UTZ115-030400-
/O.EXP.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/
Western Millard and Juab Counties-
Including the following locations - Delta and Little Sahara
749 PM MST Sun Mar 2 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind gusts to 45 mph will be possible through 10 PM, but the threat 
for widespread gusts has ended.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:04 PM MST, 11 hours 12 minutes earlier.

Area forecast discussion, Mar 1, 4:04 PM MST, 11 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
404 PM MST Sat Mar 1 2025

.SYNOPSIS...A low crossing Arizona tonight will bring a chance
for light precipitation to southern Utah through Sunday morning.
An active storm cycle will begin Monday and continuing through
much of the rest of next week, with significant mountain snow
accumulations likely.

&&

.SHORT TERM (Through 12Z/5AM Tuesday)...It's a beautiful start to
March across Utah and southwest Wyoming, with clear to partly
cloudy skies and temperatures around 5-10 degrees above normal.
Satellite imagery shows a clear circulation over Arizona, a closed
low that could bring light showers to extreme southern Utah (near
Lake Powell) this evening and overnight as it tracks across
Arizona. Temperatures will increase by a few degrees across
northern Utah thanks to another day under the influence of high
pressure. This quiet weather won't last as we pivot to another
active pattern beginning late Sunday.

A highly-amplified longwave trough will push into the western US
early Sunday, quickly crossing the Great Basin and reaching Utah
by Sunday evening. Strong southwest flow ahead of this system will
produce gusty winds around 30-40 mph across western valleys
Sunday afternoon and evening. While 700-mb winds approach 45-50kts
across western Utah, increasing mid-level clouds may limit mixing.
Interestingly, another component to this southwest flow is the
cold-air advection associated with it, which will cause 700-mb
temperatures to decrease from southwest to northeast during the
day on Sunday.

The trough will then into the southwestern US, gradually closing
off with a couple of subtle shortwave troughs within the flow. As
this area of low pressure moves over Utah, flow will gradually
transition from southwesterly to northwesterly by Monday
afternoon, with a period of light or even easterly flow in
between.

Even as the trough axis passes overhead, cooler temperatures
overhead will result in instability-driven showers on Monday and
Monday night given lingering moisture, in addition to orographic
enhancement in cyclonic northwest flow. As a side note, no strong
cold front is expected with this system, therefore it is a little
difficult to pinpoint the period of highest snowfall rates in the
mountains. Across the north, this will likely be sometime during
this period of orographic enhancement.

As a whole, this will be mainly a mountain snow event, though
higher elevation valleys such as the Wasatch Back or Wasatch Front
benches may see minor snow accumulations given snow levels
dropping to 4500-5000ft. There is an unusually high amount of
spread in QPF, particularly across northern Utah. While southern
Utah will benefit from the synoptic dynamics initially, the
northern mountains will benefit from orographic enhancement mostly
for those favored areas such as the Cottonwoods and the Tushars.
The question of any enhancement on the northwest side of the low
could also be contributing to this large spread. Despite this
large spread, assuming we can hedge towards higher totals for
northwest- favored areas, expecting high- end advisory to low-end
warning amounts for much of the Utah mountains...largely 6-12
inches with locally higher amounts in those favored areas. Winter
Weather Advisories have been issued accordingly.

.LONG TERM (AFTER 12Z/5AM TUESDAY)...The trough axis will have
shifted east of Utah by the beginning of the long term forecast
period. However, Utah will remain under a cool and somewhat moist
northwesterly flow aloft. This will maintain orographics for
northwest-facing slopes across northern and central Utah. However,
as the pattern trends towards more anticyclonic flow, subsidence,
and shallower moisture through the day, precipitation will be
decreasing into the afternoon hours before tapering off in the
evening.

Thereafter, a transient ridge will cross the area, resulting in a
brief break in the weather Tuesday night into early Wednesday ahead
of the next trough. There is good consensus among models regarding
the existence of a mid/late week trough. Based on cluster analysis
of ensemble means, all four clusters have a trough over the Great
Basin area for the 00Z Thu to 00Z Fri timeframe. The main
differences in the various clusters are related to timing issues and
the extent to which the back edge carves back, which could prolong
precipitation over Utah.

Generally, expect precipitation to begin as early as Wednesday
afternoon, but more likely Wednesday evening/night, and becoming
widespread. The airmass should remain relatively mild under a
southwesterly flow aloft into Thursday, maintaining snow levels
above the valley floors. Cooler air will settle into the area
Thursday night into Friday with a switch to northwesterly flow. This
is currently expected to bring snow levels to near 4000-4500 ft.
Precipitation is expected to wind down by Friday evening or Saturday
morning.

Moisture availability will be greater with this storm compared to
the early week storm, with IVTs in excess of the 97th percentile of
climatology. As such, precipitation amounts should generally be a
bit higher. The NBM 25th percentile of QPF ranges from 0.15-0.25
inches along the I-15 corridor valleys to 0.3-0.5 inches in the
mountains, with locally 0.6-1.0 inches in the northern mountains. At
the 75th percentile, the QPF amounts are around 0.6 inches along the
I-15 corridor valleys, 0.75-1.2 inches in the mountains, with
locally in excess of 1.75 inches in the northern mountains (over 2
inches in the upper Cottonwoods). Based on NBM snow levels and snow
ratios, this currently translates to 6-14 inches of snow with
locally over 18 inches in the upper Cottonwoods. Most lower valleys
are currently expected to see little or no accumulation, although
benches could see around 2 inches.

&&

.AVIATION...KSLC...VFR conditions continue through the entire TAF
period with a thin veil of valley-induced haze through early Sunday
morning for northern valleys. Winds will remain light out of the
northwest through roughly 03-04z, becoming southeasterly thereafter.
Gusty winds of 10-20kts develop around 15Z Sunday.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions prevail for all
terminals through the entire TAF period. Generally light terrain-
driven winds are expected to continue under the influence of high
pressure over the region through tonight. Once exception will be
across south-central and SE Utah this evening where gusty east-
southeast winds of 10-20kts will be in place. On Sunday, south to
southwest winds will be on the increase, with surface winds
increasing to 15-25kts across much of southwest Utah by late Sunday
morning. These winds will overspread much of southern Utah by Sunday
afternoon.

&&

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 5 AM Monday to 11 AM MST Tuesday
     for UTZ110>113-117.

     Winter Weather Advisory from 5 PM Sunday to 5 AM MST Tuesday for
     UTZ125.

WY...None.
&&

Cunningham/Cheng/ADeSmet

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:33 PM MSTHigh Wind WarningSLCBeaver, Iron, Washington3 hr

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.